Alert archive / U.S. Virgin Islands / Wind Advisories in 2023

Wind Advisory 1, NWS JSJ

December 12, 2023

NWS JSJ issued this wind advisory at Dec 12, 2023, 3:36 PM CST. It took effect at Dec 12, 2023, 5:00 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2023, 3:36 PM CST (21:36 UTC)
In effect from
Dec 12, 2023, 5:00 PM CST
Expired
Dec 14, 2023, 7:00 AM CST
In force
38 hr
Issued by
NWS JSJ

The text

As transmitted.

471 
WWCA72 TJSJ 122136
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
536 PM AST Tue Dec 12 2023

PRZ001>013-VIZ001-002-130545-
/O.NEW.TJSJ.WI.Y.0001.231212T2300Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
536 PM AST Tue Dec 12 2023

...WIND ADVISORY IN EFFECT UNTIL 9 AM AST THURSDAY...

* WHAT...Sustained winds at 20 to 30 mph with frequent gusts
  around 35 to 45 mph.

* WHERE...across the Puerto Rico and the U.S. Virgin Islands.

* WHEN...through at least Thursday.

* IMPACTS...Outdoor unsecured objects could blow around or be
  damaged. Equipment operators may experience safety risk with 
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for 
high profile vehicles. Use extra caution.

&&

$$
7 follow-up statements
210 
WWCA72 TJSJ 130022
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
822 PM AST Tue Dec 12 2023

PRZ001>013-VIZ001-002-131000-
/O.CON.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
822 PM AST Tue Dec 12 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THURSDAY...

* WHAT...Sustained winds at 20 to 30 mph with frequent gusts 
  around 35 to 45 mph. 

* WHERE...across the Puerto Rico and the U.S. Virgin Islands.

* WHEN...through at least Thursday.

* IMPACTS...Outdoor unsecured objects could blow around or be 
  damaged. Equipment operators may experience safety risk with 
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
352 
WWCA72 TJSJ 130804
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
404 AM AST Wed Dec 13 2023

PRZ001>013-VIZ001-002-131615-
/O.CON.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
404 AM AST Wed Dec 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THURSDAY...

* WHAT...Sustained winds at 20 to 30 mph with frequent gusts 
  around 35 to 45 mph. 

* WHERE...Across Puerto Rico and the U.S. Virgin Islands.

* WHEN...Through at least Thursday.

* IMPACTS...Outdoor unsecured objects could blow around or be
  damaged. Equipment operators may experience safety risk with
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
890 
WWCA72 TJSJ 131421
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
1021 AM AST Wed Dec 13 2023

PRZ001>013-VIZ001-002-132230-
/O.CON.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
1021 AM AST Wed Dec 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THURSDAY...

* WHAT...Sustained winds at 20 to 30 mph with frequent gusts 
  around 35 to 45 mph. 

* WHERE...Across Puerto Rico and the U.S. Virgin Islands.

* WHEN...Through at least Thursday.

* IMPACTS...Outdoor unsecured objects could blow around or be 
  damaged. Equipment operators may experience safety risk with 
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
429 
WWCA72 TJSJ 132039
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
439 PM AST Wed Dec 13 2023

PRZ001>013-VIZ001-002-140445-
/O.CON.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
439 PM AST Wed Dec 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THURSDAY...

* WHAT...Sustained winds at 20 to 30 mph with frequent gusts 
  around 35 to 45 mph. 

* WHERE...Across Puerto Rico and the U.S. Virgin Islands.

* WHEN...Through at least Thursday.

* IMPACTS...Outdoor unsecured objects could blow around or be 
  damaged. Equipment operators may experience safety risk with 
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
350 
WWCA72 TJSJ 140128
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
928 PM AST Wed Dec 13 2023

PRZ001>013-VIZ001-002-140930-
/O.CON.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
928 PM AST Wed Dec 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THURSDAY...

* WHAT...Sustained winds at 20 to 30 mph with frequent gusts 
  around 35 to 45 mph. 

* WHERE...Across Puerto Rico and the U.S. Virgin Islands.

* WHEN...Through at least Thursday.

* IMPACTS...Outdoor unsecured objects could blow around or be 
  damaged. Equipment operators may experience safety risk with 
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
689 
WWCA72 TJSJ 140909
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
509 AM AST Thu Dec 14 2023

PRZ001>013-VIZ001-002-141300-
/O.CON.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
509 AM AST Thu Dec 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING...

* WHAT...Sustained winds at 20 to 25 mph with frequent gusts 
  around 30 to 40 mph. 

* WHERE...Across Puerto Rico and the U.S. Virgin Islands.

* WHEN...Through 9 AM AST this morning.

* IMPACTS...Outdoor unsecured objects could blow around or be 
  damaged. Equipment operators may experience safety risk with 
  high baskets or ladder extensions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph or greater and/or
frequent gusts of 35 to 40 mph are expected in the advisory area.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
937 
WWCA72 TJSJ 141249
NPWSJU

URGENT - WEATHER MESSAGE
National Weather Service San Juan PR
849 AM AST Thu Dec 14 2023

PRZ001>013-VIZ001-002-141400-
/O.EXP.TJSJ.WI.Y.0001.000000T0000Z-231214T1300Z/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Barranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
849 AM AST Thu Dec 14 2023

...WIND ADVISORY WILL EXPIRE AT 9 AM AST THIS MORNING...

However, windy conditions will persist across the region with 
sustained winds between 15 to 20 mph, and higher wind gusts 
between 25 to 35 mph. Remember to secure objects that could pose a
projectile risk.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:27 PM CST, 9 minutes earlier.

Area forecast discussion, Dec 12, 3:27 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
527 PM AST Tue Dec 12 2023

.SYNOPSIS...

The surface high pressure building over the western Atlantic
along with a strengthening broad surface low pressure over the
central Atlantic will further tighten the pressure gradient over
the area and strong east-to-northeast trades will prevail through
the workweek. Swells associated with the low in combination with the
locally wind-driven seas will cause rough surf conditions with life-
threatening rip currents through the end of the week.

&&

.SHORT TERM...Tonight through Thursday...

Today, mostly variable conditions prevailed across Puerto Rico and
the U.S. Virgin Islands. Rainfall accumulations remained below to
around half an inch of rain, particularly along the eastern half
of Puerto Rico. Temperature wise, they stayed in the 80s along
the coastal areas, while across the mountainous areas they stayed
in the 70s.

According to the most recent model guidance and a deep forecast
analysis, the local islands are foreseen to experience breezy to
windy conditions. Therefore, some adjustments to the wind forecast
were introduced to show the gradual increase in winds from
tonight into Thursday, as they are anticipated to reach sustained
wind of around 25 knots with gust of 30-45 knots. The current
forecast, now introduce conditions under Wind Advisory criteria. For
that reason, a Wind Advisory was issued for all the County Warning
Area (CWA) through at least Thursday.

Throughout the short-term period, weather conditions will remain
variables under an east-northeasterly wind pattern, bringing periods
of shallow moisture and cloudiness, especially in the northeastern
section of Puerto Rico. The windy conditions will drag the showers
inland, affecting the interior sections of Puerto Rico. Although
they will be frequent passing showers, no significant rainfall
accumulations are expected through Thursday.

&&

.LONG TERM...Friday through Tuesday...FROM previous discussion...

Above-normal moisture content will persist from Friday through the
weekend. The relative humidities at the 850-700 mb and 700-500 mb
layers will remain above 80% and 50%, respectively, during this
period. However, ridging aloft will limit deep convective
development over the northeastern Caribbean. While wind speeds
would have subsided somewhat by Friday, breezy conditions are
still expected to persist as winds gradually shift from east-
northeast on Friday to more east-southeast by late Sunday.
Therefore, anticipate more of an advective weather pattern as
moisture embedded in the trades promotes light to moderate showers
over windward coastal areas, particularly during late evenings
and morning hours.

Looking ahead, a strong deep-layered trough is expected to build
over the eastern U.S. and move over the western Atlantic by early
next week. This will slightly push the mid-level ridge to the east.
The associated surface shear line will approach from the northwest,
shifting winds more southeast to south-southeast for the remainder
of the long-term forecast. Precipitable water values will fluctuate
between near-normal to slightly above-normal levels. Meanwhile,
dynamics aloft may become slightly more conducive for convective
development as 500 mb temperatures drop to -5 to -6 degrees Celsius.
Therefore, we could observe an increase in shower and some
thunderstorm activity as the deep-layered trough and shear line
approach from the northwest. For now, the forecast confines
thunderstorm development mostly to the northwestern Atlantic waters
and Mona Passage. However, southerly wind flow could increase
surface temperatures, enhancing diurnal heating during peak hours of
the day. This could promote a few isolated thunderstorms over land
areas in the afternoon hours. Weak steering wind flow will also
increase rainfall accumulations over localized areas.

&&

.AVIATION...Mostly VFR conditions will persist for most of the
TAF sites. However, brief SHRA might lower the ceiling over east-
located sites (TJSJ, TISX, TIST & TJPS). Windy conditions will
persist with winds from the E- NE at 15-20 knots and higher gusty
winds. -RA to SHRA will persist over TJSJ until 12/22Z.

&&

.MARINE...The interaction between a subtropical high and an surface
low pressure over the Atlantic strengthens the local pressure
gradient, creating strong trade wind with stronger gusts and very
rough to high seas across the regional waters. This synoptic
pattern will create hazardous winds and seas across the region
through the end of the workweek. A cold front across the Western
Atlantic will approach between Thursday and Friday, lingering off
to the north of the islands around Friday and Saturday.

&&

.BEACH...Nearshore Atlantic buoys are raging between 6 to 8 feet.
Nonetheless, they will continue to increase gradually into mid-
week as wind peak and conditions become windy (25-30 mph) with
occasional gust up to 45 mph. Therefore, a Wind Advisory and
multiple high rip current risk are in effect. For more detail
visit the ZFPPR product.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Friday afternoon for PRZ001-002-
     005-008-010-012-013.

     Wind Advisory until 9 AM AST Thursday for PRZ001>013.

     High Rip Current Risk from Wednesday morning through Thursday
     afternoon for PRZ003.

VI...High Rip Current Risk through Friday afternoon for VIZ001-002.

     Wind Advisory until 9 AM AST Thursday for VIZ001-002.

AM...Small Craft Advisory until 5 PM AST Saturday for AMZ711-712-716-
     723-733-741.

     Small Craft Advisory until 2 PM AST Friday for AMZ726-742.

     Small Craft Advisory from 8 AM Wednesday to 8 AM AST Thursday
     for AMZ735.

     Small Craft Advisory from 8 AM Wednesday to 6 AM AST Thursday
     for AMZ745.

&&

SHORT TERM...LIS/MMC
LONG TERM....MMC
AVIATION...CAM
Hazardous weather outlook, Dec 12, 2:52 AM CST, 12 hours 44 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorología San Juan PR
444 AM AST martes 12 de diciembre de 2023

AMZ711>745-PRZ001>013-130845-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Central Interior-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques-
Las aguas cercanas y fuera de la costa del Atlántico y del Caribe-
444 AM AST martes 12 de diciembre de 2023

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
sectores de Puerto Rico.

.DÍA UNO...Hoy y esta noche

.Lluvia Excesiva...Acumulación de agua en carreteras y áreas mal
drenadas particularmente durante el resto de las horas de la mañana
y de la noche a lo largo de las áreas costeras del norte y del este.
Las inundaciones menores en areas urbanas y pequeños riachuelos son
posibles.

.Viento...Condiciones de brisa fuerte. Los artículos no asegurados
podrían salir volando.
.Condiciones Marítimas...Oleaje construyendo igual o mayor de 10
pies a través de las aguas mar afuera del Atlántico y el pasaje de
Anegada.  Condiciones peligrosas para embarcaciones pequeñas. Oleaje
igual o mayor de  7 pies para la mayoría de las aguas y pasajes
restantes, excepto para las aguas cercanas a la costa del sur de
Puerto Rico y la costa oeste de  Puerto Rico, donde las
embarcaciones pequeñas deben ejercer precaución. Condiciones
peligrosas para embarcaciones pequeñas.

.Corrientes marinas...Las corrientes marinas amenazantes a la vida
son probables en la zona de olas particularmente en las costas
expuestas del norte y del este, sin embargo, están presentes
principalmente a través de todas las playas hoy.

.DÍAS DOS A SIETE...miércoles a lunes

Los vientos crecientes del noreste continuarán al menos hasta el
final de la semana laboral.  Esto aumentará la probabilidad  de
aguaceros más frecuentes tarde en la noche y temprano en la mañana a
lo largo de las secciones del norte y este de las islas,
especialmente temprano  el jueves.  Por lo tanto, el estanque de
agua en las carreteras y en áreas de drenaje pobre será posible. Las
condiciones de brisa a ventosas serán probables y cualquier objeto
pequeño suelto o no asegurado podría ser volado alrededor o dañado.
Las condiciones marinas y costeras permanecerán ásperas y peligrosas
debido a las condiciones esperadas de vientos frescos a fuertes y
las marejadas del norte.  Esto mantendrá el oleaje confuso a través
de la mayoría de las aguas regionales, especialmente para los
pasajes del Atlántico y locales.

.COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES...
Se les exhorta a los observadores a reportar.  Favor de reportar
cualquier información sobre inundaciones, vientos, olas y corrientes
marinas al Servicio Nacional de Meteorología en San Juan.

AMZ716-726-VIZ001-002-130845-
San Thomas San John e islas adyacentes-Santa Cruz-
Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes
del Caribe-
444 AM AST martes 12 de diciembre de 2023

Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
sectores de las Islas Vírgenes Americanas.

.DÍA UNO...Hoy y esta noche

.Viento...Condiciones de brisa fuerte. Los artículos no asegurados
podrían salir volando.

.Condiciones Marítimas...Oleaje construyendo igual o mayor de 10
pies a través de las aguas mar afuera del Atlántico y el pasaje de
Anegada.   Condiciones peligrosas para embarcaciones pequeñas.
Oleaje igual o mayor de 7 pies para la mayoría de las aguas y
pasajes restantes, excepto para las aguas cercanas a la costa del
sur de Puerto Rico y la costa oeste de  Puerto Rico, donde las
embarcaciones pequeñas deben ejercer precaución.  Condiciones
peligrosas para embarcaciones pequeñas.

.Corrientes marinas...Las corrientes marinas amenazantes a la vida
son probables en la zona de olas particularmente en las costas
expuestas del norte y del este, sin embargo, están presentes
principalmente a través de todas las playas hoy.

.DÍAS DOS A SIETE...miércoles a lunes
Los vientos crecientes del noreste continuarán al menos hasta el
final de la semana de trabajo.  Esto aumentará la probabilidad  de
aguaceros más frecuentes tarde en la noche y temprano en la mañana a
lo largo de las secciones del norte y este de las islas,
especialmente temprano  el jueves.  Por lo tanto, el estanque de
agua en las carreteras y en áreas de drenaje pobre será posible. Las
condiciones de brisa a ventosas serán probables y cualquier objeto
pequeño suelto o no asegurado podría ser volado alrededor o dañado.
Las condiciones marinas y costeras permanecerán ásperas y peligrosas
debido a las condiciones de viento de fresco a fuerte esperadas y
las marejadas del norte.  Esto mantendrá el oleaje confuso a través
de la mayoría de las aguas regionales, especialmente para los
pasajes del Atlántico y locales.

.COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES...
Se les exhorta a los observadores a reportar.  Favor de reportar
cualquier información sobre inundaciones, vientos, olas y corrientes
marinas al Servicio Nacional de Meteorología en San Juan.

Nearby

Wind Advisories in U.S. Virgin Islands, 2023Wind Advisories in Puerto Rico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.